Skip to main content

Generalized ulam-hyers stability of C*-Ternary algebra n-Homomorphisms for a functional equation

Abstract

In this article, we investigate the Ulam-Hyers stability of C*-ternary algebra n-homomorphisms for the functional equation:

in C*-ternary algebras.

2000 Mathematics Subject Classification: Primary 39B82; 46B03; 47Jxx.

1. Introduction and preliminaries

Ternary algebraic operations were considered in the nineteenth century by several mathematicians, such as Cayley [1] who introduced the notion of cubic matrix, which, in turn, was generalized by Kapranov et al. [2]. The simplest example of such nontrivial ternary operation is given by the following composition rule:

Ternary structures and their generalization, the so-called n-array structures, raise certain hopes in view of their applications in physics. Some significant physical applications are as follows (see [3]):

  1. (1)

    The algebra of nonions generated by two matrices

was introduced by Sylvester as a ternary analog of Hamilton's quaternions [4].

  1. (2)

    The quark model inspired a particular brand of ternary algebraic systems. The so-called Nambu mechnics is based on such structures [5].

There are also some applications, although still hypothetical, in the fractional quantum Hall effect, the non-standard statistics, supersymmetric theory, and Yang-Baxter equation [4, 6].

A C*-ternary algebra is a complex Banach space A, equipped with a ternary product (x, y, z) α [x, y, z] of A3 into A, which is -linear in the outer variables, conjugate -linear in the middle variable, and associative in the sense that [x, y, [z, w, v]] = [x, [w, z, y], v] = [[x, y, z], w, v], and satisfies ||[x, y, z]|| ≤ ||x|| · ||y|| · ||z|| and ||[x, x, x]|| = ||x||3 (see [7, 8]). Every left Hilbert C*-module is a C*-ternary algebra via the ternary product [x, y, z] := 〈x, yz.

If a C*-ternary algebra (A,[·, ·, ·]) has an identity, i.e., an element e A such that x = [x, e, e] = [e, e, x] for all x A, then it is customary to verify that A, endowed with x y := [x, e, y] and x* := [e, x, e], is a unital C*-algebra. Conversely, if (A, ) is a unital C*-algebra, then [x, y, z] := x y* z makes A into a C*-ternary algebra.

Let A and B be C*-ternary algebras. A -linear mapping H : AB is called a C*-ternary algebra homomorphism if

for all x, y, z A.

Definition. Let A and B be C*-ternary algebras. A multilinear mapping H : AnB over is called a C*-ternary algebra n-homomorphism if it satisfies

for all x1, y1, z1, · · ·, x n , y n , z n A.

In 1940, Ulam [9] gave a talk before the Mathematics Club of the University of Wisconsin in which he discussed a number of unsolved problems. Among these was the following question concerning the stability of homomorphisms:

We are given a group G and a metric group G' with metric ρ(·, ·). Given ε > 0, does there exist a δ > 0 such that if f : GG' satisffies ρ(f(xy), f(x) f(y)) < δ for all x, y G, then a homomorphism h : GG' exists with ρ(f(x), h(x)) < ε for all x G ?

In 1941, Hyers [10] gave the first partial solution to Ulam's question for the case of approximate additive mappings under the assumption that G1 and G2 are Banach spaces. Then, Aoki [11] and Bourgin [12] considered the stability problem with unbounded Cauchy differences. In 1978, Rassias [13] generalized the theorem of Hyers [10] by considering the stability problem with unbounded Cauchy differences. In 1991, Gajda [14], following the same approach as that by Rassias [13], gave an affirmative solution to this question for p > 1. It was shown by Gajda [14] as well as by Rassias and Šemrl [15], that one cannot prove a Rassias-type theorem when p = 1. Găvruta [16] obtained the generalized result of Rassias's theorem which allows the Cauchy difference to be controlled by a general unbounded function. During the last two decades, a number of articles and research monographs have been published on various generalizations and applications of the generalized Hyers-Ulam stability to a number of functional equations and mappings, for example, Cauchy-Jensen mappings, k-additive mappings, invariant means, multiplicative mappings, bounded n th differences, convex functions, generalized orthogonality mappings, Euler-Lagrange functional equations, differential equations, and Navier-Stokes equations. The instability of characteristic flows of solutions of partial differential equations is related to the Ulam's stability of functional equations [17]-[24]. On the other hand, the authors [25], Park [20] and Kim [26] have contributed studies in respect of the stability problem of ternary homomorphisms and ternary derivations.

2. Solution and stability

Let X and Y be real or complex vector spaces and n ≥ 2 an integer. For a mapping f : XnY, consider the functional equation:

(2.1)

The above functional equation is rewritten as

(2.2)

where

We solve the general problem in vector spaces for the n-additive mappings satisfying (2.1).

Theorem 2.1. A mapping f : XnY satisffies the equation (2.1) if and only if the mapping f is n-additive.

Proof. Assume that f satisfies (2.1). Letting x1 = y1 = · · · = x n = y n = 0 in (2.2), we get f(0, · · ·, 0) = 0. Letting y1 = x2 = y2 = · · · = x n = y n = 0 in (2.2), we have

for all x1 X. Similarly, we get

for all x2, · · ·, x n X. Setting y1 = y2 = 0 and x3 = y3 = · · · = x n = y n = 0 in (2.2), we have

for all x1, x2 X. Similarly, we get f(x1, 0, x3, 0, · · ·, 0) = · · · = f(0, · · ·, 0, xn-1, x n ) = 0 for all x1, · · ·, x n X.

Continuing this process, we obtain that f(x1, · · ·, x n ) = 0 for all x1, · · ·, x n X with x i = 0 for some i = 1, · · ·, n. Letting y2 = · · · = y n = 0 in (2.2), we get the additivity in the first variable. Similarly, the additivities in the remaining variables hold.

The converse is obvious. □

We investigate the generalized Ulam's stability in C*-ternary algebras for the n-additive mappings satisfying (2.1).

Lemma 2.2. Let X and Y be complex vector spaces and let f : XnY be a n-additive mapping such that

for alland all x1, · · ·, x n X, then f is n-linear over .

Proof. Since f is n-additive, we get for all x1, · · ·, x n X. Now let and M be an integer greater than 2(|σ1| + · · · + |σ n |). Since , there is such that . Now

for some . Thus, we have

for all x1, · · ·, x n X. Hence, the mapping f : XnY is n-linear over . □

Using the above lemma, one can obtain the following result.

Theorem 2.3. Let X and Y be complex vector spaces and let f : XnY be a mapping such that

(2.3)

for alland all x1,1, x2,1, · · ·, x1,n, x2,n X. Then, f is n-linear over .

Proof. Letting λ1 = · · · = λ n = 1, by Theorem 1.1, f is n-additive. Letting x2,1 = · · · = x2,n= 0 in (2.3), we get f(λ1x1, · · ·, λ n x n ) = λ1 · · · λ n f(x1, · · ·, x n ) for all and all x1, · · ·, x n X. Hence, by Lemma 2.2, the mapping f is n-linear over . □

From now on, assume that A is a C*-ternary algebra with norm || · || A and that B is a C*-ternary algebra with norm || · || B .

For a given mapping f : AnB, we define

for all and all x1,1, x2,1, · · ·, x1,n, x2,n A.

We prove the generalized Ulam-Hyers stability of homomorphisms in C*-ternary algebras for the functional equation

Theorem 2.4. Let p1, ···, p n (0, ∞) withand θ (0, ∞), and let f : AnB be a mapping such that

(2.4)

and

(2.5)

for alland all x1, y1, z1, · · ·, x n , y n , z n A. Then, there exists a unique C*-ternary algebra n-homomorphism H : AnB such that

(2.6)

for all x1, · · ·, x n A.

Proof. Letting λ1 = · · · = λ n = 1, y1 = x1, · · ·, y n = x n in (2.4), we gain

(2.7)

for all x1, · · ·, x n A. Thus, we have

for all x1, · · ·, x n A and all j . For given integer l, m(0 ≤ l < m), we obtain that

(2.8)

for all x1, · · ·, x n A. Since , the sequence

is a Cauchy sequence for all x1, ···, x n A. Since B is complete, the sequence converges for all x1, · · ·, x n A. Define H : AnB by

for all x1, · · ·, x n A. Letting l = 0 and taking m → ∞ in (2.8), one can obtain the inequality (2.6). By (2.4), we see that

for all x1, y1, · · ·, x n , y n A and all s. Since , letting s → ∞ in the above inequality, H satisfies (2.1). By Theorem 2.1, H is n-additive.

Letting y1 = x1, · · ·, y n = x n in (2.4), we gain

for all and all x1, · · ·, x n A. Thus we have

for all , all x1, · · ·, x n A and all m . Hence, we get

for all x1, · · ·, x n A and all m , and one can show that

for all , all x1, · · ·, x n A and all m . Hence,

for all , all x1, · · ·, x n A and all m . Since , we have

as m → ∞ for all and all x1, · · ·, x n A. Hence

for all and all x1, ···, x n A. From Lemma 2.2, the mapping H : AnB is n-linear over . It follows from (2.5) that

for all x1, y1, z1, ···, x n , y n , z n A. So

for all x1, y1, z1, ···, x n , y n , z n A.

Now, let T : AnB be another n-additive mapping satisfying (2.6). Then, we have

which tends to zero as m → ∞ for all x1, ···, x n A. Hence, we can conclude that H(x1, ···, x n ) = T(x1, ···, x n ) for all x1, ···, x n A. This proves the uniqueness of H.

Thus, the mapping H : AB is a unique C*-ternary algebra n-homomorphism satisfying (2.6). □

Letting p1 = ··· = p n = 0 and θ = ε in Theorem 2.4, we obtain the Ulam-Hyers stability for the n-additive functional equation (2.1).

Corollary 2.5. Let ε (0, ∞) and let f : AnB be a mapping satisfying

and

for alland all x1, y1, z1 ···, x n , y n , z n A. Then, there exists a unique C*-ternary algebra n-homomorphism H : An → B such that

for all x1, ···, x n A.

Example 2.6. We present the following counterexample modiffied by the well-known counterexample of Z. Gajda[14]for the functional equation (2.1). Set θ > 0 and let.

Deffine a function f : n by

for all x1, ···, x n , where ϕ μ : n is the function given by

for all x1, ···, x n . Deffine another function g : by

for all x .

For all m and all, we assert that

(2.9)

It was proved in[14]that

for all x, y , that is, (2.9) holds for m = 1. For a ffixed k , assume that (2.9) holds for m = k. Then, we have

for all, that is, (2.9) holds for m = k + 1. Hence, (2.9) holds for all m .

Note that

(2.10)

for all x1, ···, x n . By the inequality (2.9) and the above equality, we see that

for all x1, y1, ···, x n , y n . However, we observe from[14]that

and so

Thus,

where h: n is the function given by

for all x1, ···, x n . Hence, the function f is a counterexample for the singular caseof Theorem 2.4.

Theorem 2.7. Let p (0,n) and θ (0, ∞), and let f : AnB be a mapping such that

(2.11)

and

(2.12)

for alland all x1, y1, z1 ···, x n , y n , z n A. Then, there exists a unique C*-ternary algebra n-homomorphism H : AnB such that

for all x1, ···, x n A.

Proof. The proof is similar to the proof of Theorem 2.4. □

Example 2.8. We present the following counterexample modiffied by the well-known counterexample of Z. Gajda[14]for the functional equation (2.1). Set θ > 0 and let

Let f : n and g : be the same as in Example 2.6. By the same argument as in Example 2.6, for all m and all, one can obtain that g satisffies the inequality:

By the equality (2.10) and the above inequality, we see that

for all x1, y1, ···, x n , y n . For each x1, y1, ···, x n , y n , let M(x1, y1, ···, x n , y n ) := max{|x1|, |y1|, ···, |x n |, |y n |}. We have

for all x1, y1, ···, x n , y n . Thus we have

for all x1, y1, ···, x n , y n . By the same reason as for Example 2.6, the function f is a counterexample for the singular case p = n of Theorem 2.7.

Theorem 2.9. Let p1, ···, p n (0, ∞) with, s (0, n) and θ, η (0, ∞), and let f: AnB be a mapping such that

(2.13)

and

(2.14)

for alland all x1,1, x2,1, x3,1, ···, x1, n, x2, n, x3, n A. Then, there exists a unique C*-ternary algebra n-homomorphism H: AnB such that

for all x1, ···, x n A.

Proof. The proof is similar to the proof of Theorem 2.4. □

Theorem 2.10. Let p1, ···, p n (0, ∞) withand θ (0, ∞), and let f : AnB be a mapping satisfying (2.4) (2.5). Then, there exists a unique C*-ternary algebra n-homomorphism H : AnB such that

(2.15)

for all x1, ···, x n A.

Proof. It follows from (2.7) that

for all x1, ···, x n A. Hence,

(2.16)

for all nonnegative integers m and l with m > l and all x1, ···, x n A. It follows from (2.16) that the sequence is a Cauchy sequence for all x1, ···, x n A. Since B is complete, the sequence converges. Hence, one can define the mapping H : AnB by for all x1, ···, x n A. Moreover, letting l = 0 and passing the limit m → ∞ in (2.16), we get (2.15).

The remainder of the proof is similar to the proof of Theorem 2.4. □

Theorem 2.11. Let p (3n, ∞) and θ (0, ∞), and let f: AnB be a mapping satisfying (2.11) (2.7), and f(0, ···, 0) = 0. Then, there exists a unique C*-ternary algebra n-homomorphism H : AnB such that

for all x1, ···, x n A.

Proof. The proof is similar to that of Theorem 2.10. □

Theorem 2.12. Let p1, ···, p n (0, ∞) with, s (n, ∞) and θ, η (0, ∞), and let f: AnB be a mapping such that (2.13), (2.14), and f(0, ···, 0) = 0. Then, there exists a unique C*-ternary algebra n-homomorphism H: AnB such that

for all x1, ···, x n A.

Proof. The proof is similar to that of Theorem 2.10.

References

  1. 1.

    Cayley A: On the 34 concomitants of the ternary cubic. Am J Math 1881, 4: 1–15. 10.2307/2369145

    MATH  MathSciNet  Article  Google Scholar 

  2. 2.

    Kapranov M, Gelfand IM, Zelevinskii A: Discriminants, Resultants and Multidimensional Determinants. Birkhäuser, Berlin; 1994.

    Google Scholar 

  3. 3.

    Kerner R: The cubic chessboard: Geometry and physics. Class. Quantum Gravity 1997, 14: A203-A225. 10.1088/0264-9381/14/1A/017

    MATH  MathSciNet  Article  Google Scholar 

  4. 4.

    Abramov V, Kerner R, Le Roy B: Hypersymmetry: a is 3 -graded generalization of supersymmetry. J Math Phys 1997, 38: 1650–1669. 10.1063/1.531821

    MATH  MathSciNet  Article  Google Scholar 

  5. 5.

    Daletskii YL, Takhtajan L: Leibniz and Lie algebra structures for Nambu algebras. Lett Math Phys 1997, 39: 127–141. 10.1023/A:1007316732705

    MATH  MathSciNet  Article  Google Scholar 

  6. 6.

    Vainerman L, Kerner R: On special classes of n -algebras. J Math Phys 1996, 37: 2553–2565. 10.1063/1.531526

    MATH  MathSciNet  Article  Google Scholar 

  7. 7.

    Amyari M, Moslehian MS: Approximately ternary semigroup homomor-phisms. Lett Math Phys 2006, 77: 1–9. 10.1007/s11005-005-0042-6

    MATH  MathSciNet  Article  Google Scholar 

  8. 8.

    Zettl H: A characterization of ternary rings of operators. Adv Math 1983, 48: 117–143. 10.1016/0001-8708(83)90083-X

    MATH  MathSciNet  Article  Google Scholar 

  9. 9.

    Ulam SM: A Collection of the Mathematical Problems. Interscience, New York; 1960.

    Google Scholar 

  10. 10.

    Hyers DH: On the stability of the linear functional equation. Proc Natl Acad Sci USA 1941, 27: 222–224. 10.1073/pnas.27.4.222

    MathSciNet  Article  Google Scholar 

  11. 11.

    Aoki T: On the stability of the linear transformation in Banach spaces. J Math Soc Jpn 1950, 2: 64. 10.2969/jmsj/00210064

    MATH  Article  Google Scholar 

  12. 12.

    Bourgin DG: Classes of transformations and bordering transformations. Bull Am Math Soc 1951, 57: 223. 10.1090/S0002-9904-1951-09511-7

    MATH  MathSciNet  Article  Google Scholar 

  13. 13.

    Rassias ThM: On the stability of the linear mapping in Banach spaces. Proc Am Math Soc 1978, 72: 297–300. 10.1090/S0002-9939-1978-0507327-1

    MATH  Article  Google Scholar 

  14. 14.

    Gajda Z: On stability of additive mappings. Int J Math Math Sci 1991, 14: 431–434. 10.1155/S016117129100056X

    MATH  MathSciNet  Article  Google Scholar 

  15. 15.

    Rassias ThM, Šemrl P: On the behaviour of mappings which do not satisfy Hyers-Ulam stability. Proc Am Math Soc 1992, 114: 989–993. 10.1090/S0002-9939-1992-1059634-1

    MATH  Article  Google Scholar 

  16. 16.

    Găvruta P: A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings. J Math Anal Appl 1994, 184: 431–436. 10.1006/jmaa.1994.1211

    MATH  MathSciNet  Article  Google Scholar 

  17. 17.

    Bae J-H, Park W-G: On stability of a functional equation with n variables. Nonlinear Anal TMA 2006, 64: 856–868. 10.1016/j.na.2005.06.028

    MATH  MathSciNet  Article  Google Scholar 

  18. 18.

    Bae J-H, Park W-G: On a cubic equation and a Jensen-quadratic equation. Abst Appl Anal 2007., 2007: Article ID 45179

    Google Scholar 

  19. 19.

    Bae J-H, Park W-G: A functional equation having monomials as solutions. Appl Math Comput 2010, 216: 87–94. 10.1016/j.amc.2010.01.006

    MATH  MathSciNet  Article  Google Scholar 

  20. 20.

    Park C: Isomorphisms between C *-ternary algebras. J Math Phys 206, 47: 103512.

    Article  Google Scholar 

  21. 21.

    Park W-G, Bae J-H: On a Cauchy-Jensen functional equation and its stability. J Math Anal Appl 2006, 323: 634–643. 10.1016/j.jmaa.2005.09.028

    MATH  MathSciNet  Article  Google Scholar 

  22. 22.

    Park W-G, Bae J-H: A functional equation originating from elliptic curves. Abst Appl Anal 2008., 2008: Article ID 135237

    Google Scholar 

  23. 23.

    Park W-G, Bae J-H: Approximate behavior of bi-quadratic mappings in quasinormed spaces. J Inequal Appl 2010., 2010: Article ID 472721

    Google Scholar 

  24. 24.

    Prástaro A: Geometry of PDEs and Mechanics. World Scientific, River Edge, NJ; 1996.

    Google Scholar 

  25. 25.

    Bae J-H, Park W-G: Approximate bi-homomorphisms and bi-derivations in C *-ternary algebras. Bull Korean Math Soc 2010, 47: 195–209. 10.4134/BKMS.2010.47.1.195

    MATH  MathSciNet  Article  Google Scholar 

  26. 26.

    Rassias JM, Kim H-M: Approximate homomorphisms and derivations between C *-ternary algebras. J Math Phys 2008, 49: 063507. 10.1063/1.2942415

    MathSciNet  Article  Google Scholar 

Download references

Acknowledgements

The authors would like to thank the referee for a number of valuable suggestions regarding a previous version of this paper.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Jae-Hyeong Bae.

Additional information

Competing interests

The authors declare that they have no competing interests.

Authors' contributions

All authors conceived of the study, participated in its design and coordination, drafted the manuscript, participated in the sequence alignment, and read and approved the final manuscript.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Park, W., Bae, J. Generalized ulam-hyers stability of C*-Ternary algebra n-Homomorphisms for a functional equation. J Inequal Appl 2011, 30 (2011). https://doi.org/10.1186/1029-242X-2011-30

Download citation

Keywords

  • n-homomorphisms
  • C*-ternary algebra